MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030150150
Medical Device Problem Codes Burst Container or Vessel (1074); Material Fragmentation (1261)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During an attempt to treat the posterior tibial artery (pta) reported to be severely calcified with little tortuosity using nanocross elite balloon catheter, it was reported that the nanocross elite balloon ruptured on first inflation.After the balloon ruptured the physician could not get the balloon back out of the vessel.The balloon then detached from the balloon catheter.Physician made numerous attempts to snare and remove the balloon.Remaining portion of the balloon catheter was removed and the sheaths were removed.The physician was not able to retrieve the balloon and remains in the patient.No further clinical sequelae reported for this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6428972
Report Number2183870-2017-00140
Device Sequence Number16152343
Product Code LIT
UDI-Device Identifier00821684066508
UDI-Public00821684066508
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Catalogue NumberAB14W030150150
Device Lot NumberA218242
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by Manufacturer02/23/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;